MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION COMET? II; WIRE, GUIDE, CATHETER

BOSTON SCIENTIFIC CORPORATION COMET? II; WIRE, GUIDE, CATHETER
Model Number H74939359110
Medical Device Problem Codes Detachment of Device or Device Component (2907); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 04/09/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that tip detachment occurred, resulting in an unretrieved device fragment.The target lesion was located in the right coronary artery.A comet ii was selected for use.During the procedure, a comet wire was inserted for fractional flow reserve (ffr) assessment.The physician noted that the vessel was not difficult to wire, and no issues were encountered with wire manipulation during insertion.However, upon completion of the testing, the wire became stuck and broke at the tip while still inside the patient.Attempts to retrieve the broken segment were unsuccessful, leading the physician to stent the vessel in order to tack the wire tip against the vessel wall.The procedure was completed using an alternative method by placing the stent over broken wire tip.The patient was stable post procedure, however, was admitted to the hospital beyond the standard of care with discharge on an unknown date.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Device evaluated by manufacturer: the device was returned for analysis.Inspection of the device revealed that the body was kinked at 38cm from distal to proximal, additionally the wire returned detached from the sensor, this part did not return for analysis.

Brand Name
COMET? II
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer Contact
mark mischke
4100 hamline ave n
arden hills, MN 55112
7634941632
MDR Report Key21955549
Report Number2124215-2025-26980
Device Sequence Number13058529
Product Code DQX
UDI-Device Identifier08714729960140
UDI-Public(01)08714729960140(17)260606(10)34181147
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K193279
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/26/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/06/2026
Device Model NumberH74939359110
Device Catalogue NumberH74939359110
Device Lot Number0034181147
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/10/2025
Supplement Date Received by Manufacturer07/31/2025
Initial Report FDA Received Date05/02/2025
Supplement Report FDA Received Date08/26/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/06/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age71 YR
Patient SexMale